MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY PERITONEAL CATHETER, SMALL LUMEN, 120 CM; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC NEUROSURGERY PERITONEAL CATHETER, SMALL LUMEN, 120 CM; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Model Number 43555
Medical Device Problem Code Occlusion Within Device (1423)
Health Effect - Clinical Codes Bacterial Infection (1735); Hepatitis (1897); No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that a lumbar-peritoneal shunt procedure was performed using the valve and catheter.After that, as there was a possibility of infection, the valve and catheter were removed from the patient's body due to being occluded.It was noted that during the procedure, the abdominal catheter was outside of the aseptic field so another abdominal catheter was used instead.It was stated that the whole system was removed.Additional information received reported that the patient's infection was hepatitis b and bacillus cereus.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received reported the cause of the infections was unknown, however it was noted the infections were not related to the device.The patient underwent an implant of a ventriculoperitoneal shunt in late january 2018.The patient¿s status was good.

Brand Name
PERITONEAL CATHETER, SMALL LUMEN, 120 CM
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key7060663
Report Number2021898-2017-00591
Device Sequence Number16536971
Product Code JXG
UDI-Device Identifier00643169466807
UDI-Public00643169466807
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K073139
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2021
Device Model Number43555
Device Catalogue Number43555
Device Lot NumberE26400
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/31/2017
Supplement Date Received by Manufacturer01/31/2018
Initial Report FDA Received Date11/27/2017
Supplement Report FDA Received Date02/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;